Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 41, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 5, 2022, 11:26 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Nov 5, 2022, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 11:26 AM MDT (17:26 UTC)
- In effect from
- Nov 5, 2022, 1:00 PM MDT
- Expired
- Nov 5, 2022, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS74 KMAF 051726 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1226 PM CDT Sat Nov 5 2022 NMZ027-TXZ270-271-060100- /O.NEW.KMAF.HW.W.0041.221105T1900Z-221106T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 1226 PM CDT Sat Nov 5 2022 /1126 AM MDT Sat Nov 5 2022/ ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 5, 10:47 AM MDT, 39 minutes earlier.
Area forecast discussion, Nov 5, 10:47 AM MDT, 39 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1147 AM CDT Sat Nov 5 2022 ...New AVIATION... .SHORT TERM... (Today through Sunday afternoon) Issued at 140 AM CDT Sat Nov 5 2022 Much cooler and drier air has arrived this morning under clear skies, resulting in excellent radiational cooling for some locations. Morning low temperatures for most fall into the 30s and low 40s. A few locations will see sub-freezing temperatures around the Marfa Plateau and northern Lea County. As the potent trough that brought strong winds to our region and tornadoes to the ArkLaTex region Friday continues to move east today, quasi-zonal flow returns in its place. Weak height rises allow temperatures to rebound to above normal across the area. Afternoon temperatures in the 70s with sunny skies are on tap for most. Tonight is expected to be a bit warmer with most locations only dropping into the 40s. Weak height rises continue Sunday and temperatures are forecast to be 10 to 15 degrees above normal. Afternoon temperatures easily reach the upper 70s and low 80s for a vast majority with continued sunny skies. && .LONG TERM... (Sunday night through Friday) Issued at 140 AM CDT Sat Nov 5 2022 The extended features very warm temperatures followed by a cooldown late in the week. Southwesterly flow aloft will develop over our region Tuesday as a strong upper trough moves ashore along the West Coast. Strong southerly surface flow will bring rich Gulf moisture back across the area and keep temperatures well above normal. Afternoon highs will be in the upper 70s to mid 80s with lows in the 50s/60s through mid week. A few light showers and fog are possible each morning, but most locations will remain dry next week. The upper trough along the West Coast finally pushes east toward the Plains by Thursday. This will make for another windy, warm afternoon before a strong cold front arrives early Friday. This front could be accompanied by a few storms over the eastern CWA, but the biggest change will be the much cooler conditions in its wake. Highs Friday look to be in the 50s with a widespread first freeze possible by Saturday morning. && .AVIATION... (18Z TAFS) Issued at 1145 AM CDT Sat Nov 5 2022 VFR conditions will prevail next 24 hours, with a couple of high clouds. Gusty southwest winds this afternoon will relax after sundown, and veer to northwest Sunday as a cold front approaches the area. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 45 81 52 79 / 0 0 0 0 Carlsbad 43 79 44 76 / 0 0 0 0 Dryden 47 79 53 79 / 0 0 0 0 Fort Stockton 48 82 51 82 / 0 0 0 0 Guadalupe Pass 45 70 50 72 / 0 0 0 0 Hobbs 43 78 45 75 / 0 0 0 0 Marfa 38 77 42 78 / 0 0 0 0 Midland Intl Airport 44 80 52 77 / 0 0 0 0 Odessa 44 79 52 77 / 0 0 0 0 Wink 42 81 46 79 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....29 AVIATION...44
Hazardous weather outlook, Nov 5, 1:17 AM MDT, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 217 AM CDT Sat Nov 5 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-060730- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 217 AM CDT Sat Nov 5 2022 /117 AM MDT Sat Nov 5 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...Today and tonight. A Freeze Warning is in effect through this morning for Van Horn and the Highway 54 Corridor and northern Lea County for the first freeze of the season. A Hard Freeze Warning is in effect for the Marfa Plateau, and the Davis and Chinati Mountains for the first hard freeze of the season. .DAYS TWO THROUGH SEVEN...Sunday through Friday. High winds will be possible Thursday afternoon through Friday morning in the Guadalupe and Delaware Mountains. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 10:55 PM MDT | Hard Freeze Warning | MAF | Brewster, Jeff Davis, Presidio | 9 hr |
Nearby
High Wind Warnings in New Mexico, 2022High Wind Warnings in Texas, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.